Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 285, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 19, 2009, 6:27 PM EDT for Lafayette County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2009, 6:27 PM EDT (22:27 UTC)
- Expired
- Aug 19, 2009, 7:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Lafayette County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2246 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 192227
SVRTAE
FLC067-192315-
/O.NEW.KTAE.SV.W.0285.090819T2227Z-090819T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
627 PM EDT WED AUG 19 2009
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAFAYETTE COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF MAYO...
* UNTIL 715 PM EDT
* AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTHEAST OF MAYO...AND MOVING NORTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAYO BY 710 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2984 8311 3013 8332 3017 8323 3012 8321
3011 8311 3007 8304 3002 8299 3000 8296
2991 8292
TIME...MOT...LOC 2227Z 154DEG 11KT 2996 8306
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:27 PM EDT, 4 hours earlier.
Area forecast discussion, Aug 19, 2:27 PM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 227 PM EDT WED AUG 19 2009 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...THE SUBTROPICAL RIDGE WILL BE NUDGED SOUTHWARD OVER THE NEXT FEW DAYS BY AN APPROACHING UPPER LEVEL TROUGH. THIS WILL SERVE TO VEER THE LOW LEVEL MEAN WIND FROM THE SOUTHEAST THIS AFTERNOON TO THE SOUTH THURSDAY AND THEN SOUTHWEST BY FRIDAY. MOIST SOUTHERLY FLOW ON WEDNESDAY WILL BE ENHANCED A BIT BY THE APPROACH OF A WEAK TROPICAL WAVE...REMNANTS OF ANA...WHICH IS FORECAST TO MOVE UP THE FLORIDA WEST COAST TONIGHT INTO THURSDAY. POPS THURSDAY ARE CLOSE TO CLIMO FOR SEABREEZE REGIME 6 WITH SOME ENHANCEMENT OVER THE EASTERN BIG BEND DUE TO THE PRESENCE OF THE TROPICAL WAVE. BY FRIDAY...SOUTHWEST FLOW WILL DEVELOP BETWEEN THE SUBTROPICAL RIDGE TO THE SOUTHEAST AND THE APPROACHING SFC/UPPER TROUGH TO THE NORTHWEST. THIS WILL LEAD TO A RATHER MOIST INFLOW OF MOISTURE WITH POPS CLOSE TO CLIMO FOR SEABREEZE REGIME 5. TEMPERATURES ARE EXPECTED TO REMAIN NEAR CLIMO THROUGH THE END OF THE WEEK. .LONG TERM (SATURDAY THROUGH MIDDLE OF NEXT WEEK)...RECENT GFS...GEM AND ECMWF MODELS PLUS ENSEMBLE REMAIN CONSISTENT THAT THE MID/UPPER PATTERN WILL UNDERGO A TRANSITION AS THE EXTENDED PERIOD COMMENCES. THIS IS HIGHLIGHTED BY THE ERN RIDGE BEING SHUNTED SOUTH AND BEING REPLACED BY A RATHER DEEP AMPLITUDE POSITIVELY TILTED TROUGH CROSSING THE GREAT LAKES FRI NIGHT AND INTO THE ERN CONUS DURING THE REST OF THE WEEKEND. ON MON...TROUGH WEAKENS AND LIFTS NWD AS RIDGING BUILDS WEST ACROSS FL WITH DRIER AIR INFILTRATING THE REGION. HOWEVER GFS SHOWS THAT BY WED RIDGE HAS RETREATED EWD AND TROFFING HAS REDEVELOPED OVER SE CONUS WITH STRONG LOW MOVING WWD ACROSS NRN MISS THRU NRN ALA MON-WED BEFORE WEAKENING. OTHER MODELS LESS BULLISH. THIS PATTERN SHIFT WILL ALLOW A SURFACE COLD FRONT TO PENETRATE INTO THE DEEP SOUTH. GFS NOW SHOWS FRONT BISECTING CWA 00Z SUN AND THEN BECOMING STATIONARY ACROSS CWA THRU 00Z MON BEFORE BEING SHUNTED SWD WITH ATLC RIDGE MOVING WWD ACROSS SRN GA. ECMWF SIMILAR IN PATTERN BUT WEAKER FRONT AND LESS PRECIP ACROSS CWA AND CONFINED LARGELY ACROSS ERN SECTIONS. IN BOTH CASES...DRIER AIR SEEN MOVING INTO THE REGION FROM THE NORTH AND WEST IMPACTING MAINLY AREAS WEST OF APALACHICOLA RIVER. FRONT WILL THEN WEAKEN OVER MARINE AREA AS THE SUBTROPICAL RIDGE DRIFTS NORTH ACROSS THE AREA MONDAY AND TUESDAY. AHEAD AND ALONG THE FRONT POPS WILL BE IN THE MID-HIGH SCT RANGE FRI NIGHT THRU SAT NIGHT...THEN DAYTIME POPS GENERALLY IN THE LOW SCT RANGE EXCEPT FOR NW THIRD OF CWA WHERE DRY AIR WILL FILTER IN YIELDING WDLY SCT POP SAT NIGHT-MON NIGHT. WITH CLOUDS FROM FRONT...NIGHTTIME TEMPS WILL REMAIN IN LOW 70S OR AT OR SLIGHTLY ABOVE CLIMO. AFTERNOON MAX TEMPS WILL HOVER AROUND 90...OR RIGHT AROUND CLIMO DURING THE ENTIRE PERIOD. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT ALL TAF LOCATIONS THIS AFTERNOON. THESE STORMS MAY PERSIST THROUGH THE EVENING...ESPECIALLY AT DHN AND VLD. STORMS MAY BRIEFLY DROP VSBYS/CIGS TO IFR/MVFR LEVELS. SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE BY LATE EVENING. OVERNIGHT...BR WILL LIKELY LEAD TO MVFR/IFR CONDITIONS AT ABY, DHN, AND VLD AS WINDS DECREASE OVERNIGHT. BR SHOULD LIFT BY LATE MORNING BRINGING IN VFR CONDITIONS THROUGH THE EARLY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE TOMORROW AT ALL TAF SITES AS DAYTIME HEATING AND MOIST LOW LEVEL FLOW PROMOTE THUNDERSTORM GROWTH ALONG THE SEABREEZE. && .MARINE...SOUTHEAST FLOW WILL GRADUALLY VEER TO THE SOUTHWEST AND WEST OVER THE NEXT SEVERAL DAYS AS THE SUBTROPICAL RIDGE SAGS SOUTH AND A TROUGH APPROACHES FROM THE NORTH. WINDS MAY APPROACH 15 KNOTS OVER THE WESTERN WATERS FRIDAY AND FRIDAY AS THE GRADIENT TIGHTENS AHEAD OF THE TROUGH. HOWEVER...HEADLINE CRITERIA ARE NOT EXPECTED TO BE MET. && .FIRE WEATHER...RED FLAG CONDITIONS ARE NOT EXPECTED THROUGH THE WEEK AS RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 91 73 91 73 / 20 60 30 60 30 PANAMA CITY 76 88 77 88 77 / 20 50 20 60 20 DOTHAN 74 90 75 90 73 / 30 60 30 60 30 ALBANY 72 92 73 92 72 / 20 60 30 60 30 VALDOSTA 72 91 72 92 72 / 30 60 30 70 30 CROSS CITY 73 90 73 90 73 / 30 60 30 60 20 APALACHICOLA 77 88 77 87 77 / 20 40 20 50 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/GIBBS/AUSTIN/BLOCK
Hazardous weather outlook, Aug 19, 5:29 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 529 AM EDT WED AUG 19 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-200900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 529 AM EDT WED AUG 19 2009 /429 AM CDT WED AUG 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... TYPICAL LATE SUMMER CONDITIONS ARE ANTICIPATED THROUGH TONIGHT. MAIN CONCERN WILL A SCATTERING OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STRONGER STORMS MAY CONTAIN GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... MORE TYPICAL SUMMER CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE WORK WEEK WITH SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTH DURING THE UPCOMING WEEKEND KEEPING THE THREAT FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. DURING THE SECOND HALF OF THE WEEKEND AND EARLY NEXT WEEK...THE BEST CHANCES FOR THUNDERSTORMS MAY SHIFT TO THE EASTERN HALF OF THE AREA AS DRIER AIR FILTERS INTO THE WESTERN ZONES BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH FRIDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
In the hours before
Special weather statement, Aug 19, 5:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 521 PM EDT WED AUG 19 2009 FLZ034-192215- DIXIE- 521 PM EDT WED AUG 19 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DIXIE COUNTY... * UNTIL 615 PM EDT AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF TRENTON TO 14 MILES SOUTH OF CHIEFLAND...MOVING NORTHWEST AT 15 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.